Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 130, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at Aug 2, 2021, 12:44 PM EDT. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2021, 12:44 PM EDT (16:44 UTC)
- Expired
- Aug 2, 2021, 1:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 40.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Aug 2, 11:26 AM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 2, 11:26 AM EDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1126 AM EDT Mon Aug 2 2021 .UPDATE... Isolated to scattered showers ongoing, mainly from northern Osceola northward. Scattered showers and isolated lightning storms are moving onshore across the west coast of Florida and are moving inland. Cell movement is eastward around 15 to 20 KT. A broad area of low to mid level clouds have spread across east central Florida. Forecast is on track, with only a few minor adjustments to the rain chances this morning to account for the showers moving into our CWA from the west. Deeper moisture will initially exist across northern portions of central FL today, with forecast PW values of 1.91-2.1 inches, and a persistent W/SW flow will continue to increase moisture across the rest of east central FL into the afternoon. The 10Z XMR sounding has a PW value of 2.00 inches and has a more moist overall profile than recent days with further supports the deeper moisture being present. Greater moisture, prevailing offshore flow and slightly more unsettled pattern aloft will all lead to higher rain chances today (up to 60-70%). Rain chances will then ramp up into mid-late afternoon as boundary collisions with the east coast sea breeze generate scattered to numerous showers and storms across the region. Main threats will be strong wind gusts up to 40 to 50 mph, frequent lightning strikes, and locally heavy rainfall up to 2-3 inches, as this activity moves eastward up to 10-15 mph. Convective development along additional outflow boundaries will persist into the evening with showers and storms gradually decreasing in coverage and shifting offshore through midnight. Another hot and humid day, with afternoon highs in the low 90s and heat indices ranging from 100-105. Overnight lows will be in the low to mid 70s. && .AVIATION... VFR conditions outside of convection through the TAF period. Greater storm coverage expected across the area today. Ongoing showers from KISM northward. Some of these storms have already produced Additional showers and lightning storms moving inland from the west coast. Brief MVFR/IFR CIGs/VIS will be possible with storms today, with the greatest potential being in the afternoon and early evening. Have added 3-hour window TEMPO groups for when this activity is most likely at each TAF site, around 17-21Z for most of the northern locations and 19-23Z from TIX southward. Storm development will continue into the evening, but should gradually diminish and shift offshore through midnight. && .MARINE... A broad area of low to mid level clouds are streaming across the Atlantic. Isolated to scattered showers along the coast, mainly across the nearshore waters of Volusia and the Treasure Coast. Current buoy 41009 observations show seas are 2 ft with a SW wind around 10 KT. Winds will become S/SE and increase to 10-15 knots into the afternoon/evening as the east coast sea breeze develops. Greater storm coverage expected across the area this afternoon/evening, with a westerly steering flow continuing the threat for offshore moving storms. Some storms will be capable of producing strong gusty winds and frequent lightning strikes. && .CLIMATE... List of warm low records for today, Aug 2nd, the year they last occurred and how low the temperatures dropped so far this morning across east central Florida. Sites with a * are on track to either set a new record or tied it. Site Record So far today Daytona Beach 78(2004) 75 Leesburg 78(2014) 78* Sanford 78(2004) 76 Orlando 79(2020) 78 Melbourne 78(2020) 78* Vero Beach 76(2020) 77* Fort Pierce 80(1921) 76 && .PRELIMINARY POINT TEMPS/POPS... DAB 92 75 90 74 / 70 50 80 40 MCO 93 76 92 76 / 70 50 80 30 MLB 92 76 92 76 / 70 50 70 30 VRB 93 74 92 74 / 60 50 70 30 LEE 92 76 90 76 / 70 40 80 40 SFB 92 76 91 75 / 70 50 80 30 ORL 93 76 91 77 / 70 50 80 30 FPR 92 74 91 74 / 60 50 70 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Watson/Negron
Hazardous weather outlook, Aug 2, 11:37 AM EDT, 1 hour 7 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1137 AM EDT Mon Aug 2 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-030400- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1137 AM EDT Mon Aug 2 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Increasing moisture will lead to higher shower and storm coverage across the area this afternoon and evening. Earlier development of showers and storms will again be possible this morning and early afternoon, mainly through Lake County eastward through the I-4 corridor. However, greatest coverage of shower and lightning storm activity will occur into the mid to late afternoon as boundary collisions with the east coast sea breeze occur across east central Florida. Some stronger storms will be possible, producing strong wind gusts up to 40 to 50 mph, frequent lightning strikes and heavy downpours, as storms shift eastward up to 10 to 15 mph. .FLOOD IMPACT... Some slower moving storms will be capable of producing locally heavy rainfall amounts up to 2 to 3 inches in a short period of time. This could lead to standing water issues on area roadways and across poor drainage areas. .MARINE THUNDERSTORM GUST IMPACT... Scattered to numerous showers and storms will develop into the afternoon. Some stronger storms will be capable of producing wind gusts around 34 knots across inland lakes or as they push eastward and offshore up to 10 to 15 mph. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Above normal coverage of afternoon and evening showers and lightning storms will continue through at least mid week. Some stronger storms will be possible each day, with the main threats including frequent cloud to ground lightning strikes, torrential downpours, and wind gusts up to 40 to 50 mph. Localized poor drainage flooding is possible in areas that receive heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Watson/ Weitlich
In the hours before
Special weather statement, Aug 2, 12:40 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1240 PM EDT Mon Aug 2 2021
FLZ147-021730-
Northern Brevard County FL-
1240 PM EDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREVARD COUNTY UNTIL
130 PM EDT...
At 1240 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mims, moving east at 30 mph.
Winds in excess of 45 mph will be possible with this storm.
Locations impacted include...
Titusville, Haulover Canal, Mims, Playalinda Beach and Merritt Island
Wildlife Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2856 8093 2858 8095 2859 8094 2860 8095
2860 8096 2872 8096 2878 8071 2860 8057
TIME...MOT...LOC 1640Z 249DEG 28KT 2863 8090
KNThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:32 PM EDT | Special Marine Warning | MLB | 58 min | |
| Aug 1, 9:24 PM EDT | Special Weather Statement | MLB | Brevard | 66 min |
| Aug 1, 9:30 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Aug 2, 12:40 PM EDT | Special Weather Statement | MLB | Seminole | 50 min |
| Aug 2, 1:23 PM EDT | Special Weather Statement | MLB | Lake | 52 min |
| Aug 2, 2:07 PM EDT | Special Marine Warning | MLB | 53 min | |
| Aug 2, 2:14 PM EDT | Special Weather Statement | MLB | Orange | 46 min |
| Aug 2, 2:22 PM EDT | Special Weather Statement | MLB | Volusia | 38 min |
| Aug 2, 2:24 PM EDT | Areal Flood Advisory | MLB | Volusia | 111 min |
| Aug 2, 2:30 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 17 min |
| Aug 2, 2:53 PM EDT | Areal Flood Advisory | MLB | Orange | 112 min |
| Aug 2, 2:53 PM EDT | Special Weather Statement | MLB | Osceola | 52 min |
| Aug 2, 3:01 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 48 min |
| Aug 2, 3:02 PM EDT | Special Marine Warning | MLB | 88 min | |
| Aug 2, 3:14 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Aug 2, 3:14 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange, Osceola | 46 min |
| Aug 2, 3:30 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 45 min |
| Aug 2, 3:49 PM EDT | Special Weather Statement | MLB | Orange | 41 min |
| Aug 2, 4:44 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Aug 2, 5:04 PM EDT | Special Weather Statement | MLB | Martin | 56 min |
| Aug 2, 5:07 PM EDT | Special Weather Statement | MLB | Indian River | 38 min |
| Aug 2, 6:11 PM EDT | Special Weather Statement | MLB | Okeechobee, Saint Lucie | 94 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.